MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8704
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was the needle removed from the patient during the same procedure? yes how many suture needle were pull off during suturing on this one patient during this single surgical procedure? unknown what tissue/location was suturing when pull off occurred? unknown were there any unexpected outcomes or complications as a result of this suture needle pull off event? unknown the single complaint was reported with multiple events.There are no additional details regarding the additional events.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: three opened boxes with twelve, eleven and five packets on each box of product code m8741 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the eighteen packets.No product from product code m8704 was received for evaluation.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged and no defects were observed during evaluation.A functional test was performed and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device lot number qlbajd / m874119, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure on (b)(6) 2021 and suture was used.The needle popped off extremely easy when trying to use.This suture is used for anastomosis of saphenous vein to coronary artery - many passes through tissues are required.There were no patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A CC MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12055713
Report Number2210968-2021-05784
Device Sequence Number3705013
Product Code GAW
UDI-Device Identifier10705031045798
UDI-Public10705031045798
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberM8704
Device Catalogue NumberM8704
Device Lot NumberQMBCXM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/16/2021
Patient Sequence Number1